Aa
Aa
A
A
A
Close
Avatar universal

Ever Evolving Lip Irritation

Back in February, I tried a new lip gloss and got an irritated red line around my upper lip. It was very thin and distinctive - looked as if I was wearing bright red lip liner and nothing else. I went to the doctor and she said it looked like an allergic reaction. I stopped using the lip gloss, switched to an all natural nourishing Burt's Bees "dermatologist approved" chapstick, and it went away in about 36 hours.

In late may, it happened again - but after I'd been using a lip gloss that I'd used very frequently for several months with no issues. I went, got some of the "dermatologish approved" chapstick, and it again went away in about 24 hours.

I rarely wear anything but that chapstick now, but I ran out and tried a new Nivea brand for two days. After two days, the red line was back, but it was all the way around my lips - bottom, as well - which has never happened before. Again, it went away after using the all natural chapstick, but then other symptoms began.

Next, the sides of my mouth cracked. That has subsided, but now my lips are sloughing off skin. Huge sheets of it are coming off, and one side is now very red and raw.

I just noticed in one of the very red, raw areas, there is a tiny white bump - like a tiny pimple head. It is one of the areas where the skin has been coming off severely. It is red and raw, but not swollen, and just has this one tiny white head.

Does this still sound like an allergic reaction? Do I have to worry that with the tiny white appearance it could be herpes?

Any advice on how to get the skin to stop coming off my lips? It's quite terrible to look at.

Any insight would be much appreciated.

Thanks in advance!
2 Responses
Avatar universal
i've experienced rashes on my lips from using glosses that had ingredients i apparently was allergic to...one time i used a new gloss for about a week before my top lip started becoming dry no matter how much gloss i used...then it began peeling/weeping, and became covered with several little bumps...medicated blistex helped as well as lysine ointment...the rash eventually dried up, stopped weeping/peeling, and the bumps went away...the skin on my lips did get darker though.
Avatar universal
A new nivea lip product is what caused the last rash i had.
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions